Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 103, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 26, 1997, 5:48 PM EST for Liberty County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1997, 5:48 PM EST (22:48 UTC)
- Expired
- Oct 26, 1997, 6:30 PM EST
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 5:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 262249 RRA SVRCHS GAC179-262330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 548 PM EST SUN OCT 26 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...LIBERTY COUNTY AND THE ADJACENT COASTAL WATERS AT 546 PM NATIONAL WEATHER SERVICE RADAR IN CHARLESTON SOUTH CAROLINA INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF SUNBURY MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT THE SUNBURY AREA BY 550 PM AND HALF MOON LANDINGS BY 600 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. MRV/JCI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:32 PM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Oct 26, 1:32 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EST SUN OCT 26 1997
NEW NGM NOT LOOKING REALISTIC WITH LTL OR NO UVV TIL MON AFT. OTHER
PARAMETERS NOT LOOKING TOO GOOD AS WELL. ETA/AVN LOOK REALISTIC...THO
12Z ETA NOT QUITE AS ROBUSK AS 00Z RUN...BUT STILL FAIRLY IMPRESSIVE.
H5 S/W OVER NRN GULF WL SCOOT UP THE CST THRU ERLY EVE ENHANCING TSRA
ACTIVITY. KFFC HAS ISSUED NUMEROUS WARNINGS LAST FEW HOURS AND HAS SOME
STORM REPTS TO GO ALG WITH IT. XPCT SCATTERED SVR WX HERE ALG CST THRU
ERLY EVE...BUT MORE SHRA/TSRA OVN INTO MON MORN. WUD NOT RULE OUT SVR
WX OVN EITHER AS STG FORCING CONTINUES FM UPR JET. CD FNT SHUD MV OFF
COAST NO LATER THAN MON AFT WITH PCPN WINDING DOWN. CUR FCSTS LOOKING
PRETTY GOOD AT THIS POINT AND WL ONLY INTRODUCE MINOR CHANGES. WL NEED
SCA FOR CSTL WATERS THRU AT LEAST TNGT AND MAYBE FOR A TIME MON.
CHS APT 67/74/48/68 +610
DOWNTOWN 70/75/50/68
INLND CTYS 65/74/45/68
SAV APT 68/74/47/69 +5-0
S COAST /CHS-NBC/
.TONIGHT...SHOWERS AND THUNDERSTORMS. SOME STORMS POSSIBLY SEVERE.
RAINFALL HEAVY AT TIMES. LOW 65 TO 70. SOUTH WIND 15 MPH BECOMING
SOUTHWEST. CHANCE OF RAIN NEAR 100 PERCENT.
.MONDAY...SHOWERS AND THUNDERSTORMS LIKELY IN THE MORNING. DECREASING
CLOUDS IN THE AFTERNOON. BREEZY WITH A HIGH IN THE MIDDLE 70S.
SOUTHWEST WIND 15 TO 20 MPH BECOMING WEST. CHANCE OF RAIN 60 PERCENT.
.MONDAY NIGHT...MOSTLY CLEAR AND COLDER. LOW 45 TO 50.
.TUESDAY...SUNNY. HIGH IN THE UPPER 60S.
CWF
...SMALL CRAFT ADVISORY...
.TONIGHT...S WIND 25 KT BECOMING SW. SEAS 5 FT BUILDING TO 7 FT.
SCATTERED TO NUMEROUS SHOWERS AND TSTMS WITH VSBY BELOW 1 NM.
.MON...SW WIND 20 KT BECOMING W. SEAS 6 FT SUBSIDING TO 4 FT LATE.
.MON NIGHT AND TUE...NW WIND 15 KT. SEAS 3 FT.
TJRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:48 PM EST | Severe Thunderstorm Warning | CHS | Long | 42 min |
| Oct 26, 6:09 PM EST | Severe Thunderstorm Warning | CHS | McIntosh | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.